Valium makes me mean!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Mar 2009
Total Posts : 6
   Posted 3/20/2009 4:08 PM (GMT -6)   
about 8 months ago my doctor put me on 30mgs of valium a day. It seemed to be helping with my anxiety but my wife says it makes me mean and distant. I was just wondering if anyone else has ever had this problem and might know why it does this?

Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 3/21/2009 12:57 AM (GMT -6)   

Hi hippiechild,

I've never been on valium but it sounds like a nasty side effect from it that shouldn't be tolerated.  There are lots of other medications for treating anxiety and I would contact/call you doctor and let him know what is happening with you and ask him to prescribe another choice for you.

Good Luck. blush

 Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
Leo Buscaglia

Veteran Member

Date Joined Jul 2008
Total Posts : 2268
   Posted 3/21/2009 12:38 PM (GMT -6)   
hi hippiechild,

I'm from the Depression forum, but I saw your post & had to respond b/c I react the exact same way to Valium! I didn't even notice that it was a problem. I thought everything was going along just fine & that the Valium was helping me, but my family started telling me I would get so mean. It was not right away when I would take it; I think it was probably about the time that it started decreasing from the peak levels.

I checked with a few of my friends & they said they noticed the same thing but didn't know how to tell me. I don't know what caused it, but now I avoid it altogether. I take Serax instead & try not to take it every day just as a precaution.

Good luck to you. I'll check back to see if maybe another poster knows why this happens.


New Member

Date Joined Mar 2009
Total Posts : 6
   Posted 3/21/2009 7:31 PM (GMT -6)   
hi Frances, thanks for responding. I'm glad somebody knows what I'm talking about. I didn't notice it myself either but the people around me sure did! I try not to take it all together now but some days it's just to much to handle. I'm about to talk to my doctor about it. Thanks again....
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 12:20 AM (GMT -6)
There are a total of 2,709,935 posts in 298,855 threads.
View Active Threads

Who's Online
This forum has 153376 registered members. Please welcome our newest member, nedbmxcdsr.
157 Guest(s), 9 Registered Member(s) are currently online.  Details
countingstarsx, redseal25, abhi, Vmost66, Girlie, Ljm2014, Splashdancer, ChickNorris, celebrate life

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer